Alert archive / West Virginia / Flood Watches in 2012

Flood Watch 2, NWS Charleston, WV

September 17, 201228 counties in West Virginia; Buchanan County, Dickenson County, Virginia; Lawrence County, Kentucky

NWS Charleston, WV issued this flood watch at Sep 17, 2012, 4:37 AM EDT for 28 counties in West Virginia; Buchanan County, Dickenson County, Virginia; Lawrence County, Kentucky. It took effect at Sep 17, 2012, 6:00 PM EDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Sep 17, 2012, 4:37 AM EDT (08:37 UTC)
In effect from
Sep 17, 2012, 6:00 PM EDT
Expired
Sep 18, 2012, 2:11 PM EDT
In force
20 hr
Issued by
NWS Charleston, WV
Flood severity
None
All 31 counties

Lawrence County, KY, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 40 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 8.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2012-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2012-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

704 
WGUS61 KRLX 170837
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
437 AM EDT MON SEP 17 2012

KYZ105-VAZ003-004-WVZ005>011-013>020-024>040-046-047-171645-
/O.NEW.KRLX.FA.A.0002.120917T2200Z-120918T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...LOUISA...CLINTWOOD...GRUNDY...VANSANT...
KENOVA...CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...
NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...
ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...SPENCER...
ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...
WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...
SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...
ELKINS
437 AM EDT MON SEP 17 2012

...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHWEST 
  VIRGINIA AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS... 
  IN NORTHEAST KENTUCKY...LAWRENCE KY. IN SOUTHWEST VIRGINIA... 
  BUCHANAN AND DICKENSON. IN WEST VIRGINIA...BARBOUR...BOONE... 
  BRAXTON...CABELL...CALHOUN...CLAY...DODDRIDGE...FAYETTE... 
  GILMER...HARRISON...JACKSON WV...KANAWHA...LEWIS...LINCOLN... 
  LOGAN...MASON...MCDOWELL...MINGO...NICHOLAS...PLEASANTS... 
  POCAHONTAS...PUTNAM...RALEIGH...RANDOLPH...RITCHIE...ROANE... 
  TAYLOR...TYLER...UPSHUR...WAYNE...WEBSTER...WIRT...WOOD AND 
  WYOMING. 

* FROM THIS EVENING THROUGH TUESDAY AFTERNOON

* A LOW PRESSURE SYSTEM WILL BRING COPIOUS RAINFALL AMOUNTS TO THE
  AREA THIS AFTERNOON THROUGH TUESDAY...WITH RAINFALL TOTALS IN
  THE ONE TO THREE INCHES RANGE.

* THE DRY SOILS AND THE LATE SUMMER FOLIAGE WILL ABSORB MUCH OF
  THE RAIN AS IT FALLS INITIALLY. HOWEVER...THE LONG DURATION OF
  THE EVENT WILL CAUSE STREAM AND RIVER RISES...ALONG WITH POOR
  DRAINAGE PROBLEMS. LOCALLY HIGHER AMOUNTS COULD RESULT IN
  EXCESSIVE RUNOFF AND CAUSE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

TRM
4 follow-up statements
191 
WGUS61 KRLX 171727
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
127 PM EDT MON SEP 17 2012

KYZ105-VAZ003-004-WVZ005>011-013>020-024>040-046-047-180130-
/O.CON.KRLX.FA.A.0002.120917T2200Z-120918T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...LOUISA...CLINTWOOD...GRUNDY...VANSANT...
KENOVA...CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...
NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...
ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...SPENCER...
ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...
WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...
SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...
ELKINS
127 PM EDT MON SEP 17 2012

...FLOOD WATCH REMAINS IN EFFECT FROM 6 PM EDT THIS EVENING
THROUGH TUESDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND WEST 
  VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  KENTUCKY...LAWRENCE KY. IN SOUTHWEST VIRGINIA...BUCHANAN AND 
  DICKENSON. IN WEST VIRGINIA...BARBOUR...BOONE...BRAXTON... 
  CABELL...CALHOUN...CLAY...DODDRIDGE...FAYETTE...GILMER... 
  HARRISON...JACKSON WV...KANAWHA...LEWIS...LINCOLN...LOGAN... 
  MASON...MCDOWELL...MINGO...NICHOLAS...PLEASANTS...POCAHONTAS...
   PUTNAM...RALEIGH...RANDOLPH...RITCHIE...ROANE...TAYLOR... 
  TYLER...UPSHUR...WAYNE...WEBSTER...WIRT...WOOD AND WYOMING. 

* FROM 6 PM EDT THIS EVENING THROUGH TUESDAY AFTERNOON

* A LOW PRESSURE SYSTEM WILL BRING COPIOUS RAINFALL AMOUNTS TO 
  THE AREA THIS AFTERNOON THROUGH TUESDAY...WITH RAINFALL TOTALS 
  IN THE ONE TO THREE INCHES RANGE. 

* THE DRY SOILS AND THE LATE SUMMER FOLIAGE WILL ABSORB MUCH OF 
  THE RAIN AS IT FALLS INITIALLY. HOWEVER...THE LONG DURATION OF 
  THE EVENT WILL CAUSE STREAM AND RIVER RISES...ALONG WITH POOR 
  DRAINAGE PROBLEMS. LOCALLY HIGHER AMOUNTS COULD RESULT IN 
  EXCESSIVE RUNOFF AND CAUSE FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
970 
WGUS61 KRLX 180105
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
905 PM EDT MON SEP 17 2012

KYZ105-VAZ003-004-WVZ005>011-013>020-024>040-046-047-180915-
/O.CON.KRLX.FA.A.0002.000000T0000Z-120918T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...LOUISA...CLINTWOOD...GRUNDY...VANSANT...
KENOVA...CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...
NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...
ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...SPENCER...
ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...
WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...
SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...
ELKINS
905 PM EDT MON SEP 17 2012

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND WEST 
  VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  KENTUCKY...LAWRENCE KY. IN SOUTHWEST VIRGINIA...BUCHANAN AND 
  DICKENSON. IN WEST VIRGINIA...BARBOUR...BOONE...BRAXTON... 
  CABELL...CALHOUN...CLAY...DODDRIDGE...FAYETTE...GILMER... 
  HARRISON...JACKSON WV...KANAWHA...LEWIS...LINCOLN...LOGAN... 
  MASON...MCDOWELL...MINGO...NICHOLAS...PLEASANTS...POCAHONTAS...
   PUTNAM...RALEIGH...RANDOLPH...RITCHIE...ROANE...TAYLOR... 
  TYLER...UPSHUR...WAYNE...WEBSTER...WIRT...WOOD AND WYOMING. 

* THROUGH TUESDAY AFTERNOON

* A PROLONG RAIN SYSTEM...THAT BEGAN MONDAY AFTERNOON...WILL
  CONTINUE INTO TUESDAY AFTERNOON. THE RAIN COULD BE HEAVY AT
  TIMES. WIDESPREAD RAIN TOTALS IN THE 1.5 TO 3 INCH RANGE ARE
  LIKELY. HOWEVER...THERE IS THE POTENTIAL FOR LOCALLY HIGHER
  AMOUNTS...THAT COULD CAUSE STREAMS TO SPILL OVER THEIR BANKS.

* THE DRY SOILS AND THE LATE SUMMER FOLIAGE WILL INITIALLY ABSORB
  MUCH OF THE RAIN. HOWEVER...THE LONG DURATION OF THE EVENT WILL
  EVENTUALLY CAUSE STREAM AND RIVER RISES. OF COURSE...THE USUAL
  STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS ARE
  POSSIBLE DURING ANY INTERVAL OF HEAVY RAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

COUNTY OFFICIALS...AND THOSE LIVING IN ALONG A FLOOD PRONE
STREAM...SHOULD MONITOR WATER LEVELS PERIODICALLY INTO TUESDAY
AFTERNOON. BE PREPARED TO TAKE ACTION. ALSO...MOTORISTS NEED TO
ALLOW EXTRA TRAVEL TIME.

&&

$$
987 
WGUS61 KRLX 180839
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
439 AM EDT TUE SEP 18 2012

KYZ105-VAZ003-004-WVZ005>011-013>020-024>040-046-047-181645-
/O.CON.KRLX.FA.A.0002.000000T0000Z-120918T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...LOUISA...CLINTWOOD...GRUNDY...VANSANT...
KENOVA...CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...
NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...
ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...SPENCER...
ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...
WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...
SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...
ELKINS
439 AM EDT TUE SEP 18 2012

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND WEST 
  VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  KENTUCKY...LAWRENCE KY. IN SOUTHWEST VIRGINIA...BUCHANAN AND 
  DICKENSON. IN WEST VIRGINIA...BARBOUR...BOONE...BRAXTON... 
  CABELL...CALHOUN...CLAY...DODDRIDGE...FAYETTE...GILMER... 
  HARRISON...JACKSON WV...KANAWHA...LEWIS...LINCOLN...LOGAN... 
  MASON...MCDOWELL...MINGO...NICHOLAS...PLEASANTS...POCAHONTAS...
   PUTNAM...RALEIGH...RANDOLPH...RITCHIE...ROANE...TAYLOR... 
  TYLER...UPSHUR...WAYNE...WEBSTER...WIRT...WOOD AND WYOMING. 

* THROUGH THIS AFTERNOON

* A PROLONG RAIN SYSTEM...WILL CONTINUE INTO TUESDAY AFTERNOON.
  THE RAIN COULD BE HEAVY AT TIMES. WIDESPREAD RAIN TOTALS IN THE
  1.5 TO 3 INCH RANGE ARE LIKELY. HOWEVER...THERE IS THE POTENTIAL
  FOR LOCALLY HIGHER AMOUNTS...THAT COULD CAUSE STREAMS TO SPILL
  OVER THEIR BANKS.

* THE DRY SOILS AND THE LATE SUMMER FOLIAGE WILL INITIALLY 
  ABSORB MUCH OF THE RAIN. HOWEVER...THE LONG DURATION OF THE 
  EVENT WILL EVENTUALLY CAUSE STREAM AND RIVER RISES. OF 
  COURSE...THE USUAL STREET FLOODING AND PONDING OF WATER IN 
  POOR DRAINAGE AREAS ARE POSSIBLE DURING ANY INTERVAL OF HEAVY 
  RAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

COUNTY OFFICIALS...AND THOSE LIVING IN ALONG A FLOOD PRONE
STREAM...SHOULD MONITOR WATER LEVELS PERIODICALLY INTO TUESDAY
AFTERNOON. BE PREPARED TO TAKE ACTION. ALSO...MOTORISTS NEED TO
ALLOW EXTRA TRAVEL TIME.

&&

$$
099 
WGUS61 KRLX 181811
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
211 PM EDT TUE SEP 18 2012

KYZ105-VAZ003-004-WVZ005>011-013>020-024>040-046-047-181915-
/O.CAN.KRLX.FA.A.0002.000000T0000Z-120918T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...LOUISA...CLINTWOOD...GRUNDY...VANSANT...
KENOVA...CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...
NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...
ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...SPENCER...
ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...
WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...
SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...
ELKINS
211 PM EDT TUE SEP 18 2012

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHWEST
VIRGINIA AND WEST VIRGINIA HAS BEEN CANCELLED. RAINFALL AMOUNTS WERE NOT 
ENOUGH TO CAUSE FLOODING. HE HEAVIEST RAIN HAS MOVED OUT OF THE
AREA.

A COLD FRONT WILL CONTINUE TO MOVE THROUGH THE AREA THIS
AFTERNOON. ANY RAINFALL FROM ANY SHOWERS, ASSOCIATED WITH THE COLD
FRONT, WILL NOT BE ENOUGH TO CAUSE ANY FLOODING. 



$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flood watch went out at Sep 17, 2:14 AM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Sep 17, 2:14 AM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
214 AM EDT MON SEP 17 2012

.SYNOPSIS...
STRENGTHENING LOW PRESSURE BRINGS SIGNIFICANT RAIN MONDAY THROUGH
TUESDAY.  COOL HIGH PRESSURE FOLLOWS FOR MID WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
130 AM UPDATE...
LITTLE CHANGE NEEDED.

PREV DISCN...
WENT WITH A STRONGER TEMP GRADIENT OVERNIGHT...WITH A BIT COOLER
READINGS N-NE OF CRW.  STILL FIGURING ON CLOUDS AT 5 TO 10 THSD FT
TO ADVANCE TOWARD HTS TRI STATE AFTER MIDNIGHT THEN FURTHER E DURING
THE PREDAWN HOURS.

STILL HAVE SOME RIVER VALLEY FOG FOR PREDAWN HRS PKB-EKN.

HARD TO FIGURE TIMING ON LOWER CLOUDS FORMING OR CREEPING NW INTO SE
WV.  925 MB FLOW WEAK...BELOW 10 KNOTS THROUGH ABOUT 09Z.

THE CHANCE POP AREA STARTS CREEPING NORTH FROM SW VA 06Z TO 09Z
REACHING BKW VCNTY BY 12Z.  STILL FIGURING HEAVIEST RAINS OVERNIGHT
MONDAY NIGHT INTO TUESDAY.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM TUESDAY/...
MODELS IN GENERAL AGREEMENT WITH SURFACE LOW DEVELOPING ACROSS THE
UPPER GREAT LAKES...WITH STRENGTHENING BAROCLINIC ZONE TO OUR
WEST. AIR MASS ACROSS THE SOUTHEASTERN US CONTAINS PW VALUES OF 1.5
TO 2 INCHES...WELL ABOVE NORMAL WITH SOUTHWEST FLOW FEEDING INTO
VA AND WV. MODEL QPF STILL SHOWING SOME DIFFERENCES IN THE
DETAILS. HOWEVER...SOAKING RAINS STILL ON TRACK...AS STRONG
DYNAMIC LIFT AND LOW LEVEL JET ACT ON A MOIST ATMOSPHERIC COLUMN.

PAINTED HEAVIEST QPF FOR FOR MOUNTAINOUS COUNTIES...WITH A
SECONDARY MAXIMA ALONG THE OHIO RIVER. HEAVIEST PRECIPITATION WILL
FALL EARLY TUESDAY MORNING AND DURING THE DAY ON TUESDAY. KEPT
MENTION OF THUNDER FOR TUESDAY. FOR TEMPS...POPULATED GRIDS WITH
BIAS CONSENSUS GRIDS AND MADE MINOR ADJUSTMENTS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
5H TROUGH SETS UP ALONG THE EASTERN SEABOARD THROUGH THE EXTENDED
PERIOD...WITH FORECAST AREA COMING UNDER THE INFLUENCE OF A COOLER
AIR MASS. NOTED FAIRLY SIGNIFICANT DIFFERENCES BETWEEN THE
OPERATIONAL GFS AND EURO MODELS BY DAY 6 AND 7...WITH THE EURO
SHOWING A MUCH DEEPER AND COOLER SOLUTION. LOOKING AT ABOUT A
SATURDAY TIME FRAME FOR THE NEXT FRONT PASSAGE.

STAYED CLOSE TO HPC GUIDANCE WHICH FOLLOWED ALONG WITH EURO
ENSEMBLE TRENDS. MADE MINIMAL CHANGES TO TEMPS AS PROVIDED IN HPC
GUIDANCE.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
OCCASIONAL DENSE FOG IN MOUNTAIN VALLEYS OVERNIGHT WILL LIFT FOR
GOOD BEFORE DAWN AS HIGH CLOUD THICKENS AND LOWERS TO A MIDDECK.  A
MAJOR LOW PRESSURE SYSTEM WILL BRING INCREASING AND THICKENING
CLOUDINESS INTO MON WITH RAIN OVERSPREADING THE AREA MON AFTERNOON
AND EVENING.  CIGS AND VSBYS WILL LOWER TO MVFR ESPECIALLY ALONG AND
W OF THE OHIO RIVER AND IN THE MOUNTAINS OF EASTERN WV...WHERE IFR
IS MOST LIKELY IN RAIN MON EVENING...MVFR ELSEWHERE.

LIGHT E FLOW AT THE SURFACE OVERNIGHT WILL BECOME LIGHT S AS A WARM
FRONT MOVES FROM S TO N ACROSS THE AREA LATER MON MORNING AND
MIDDAY.  LIGHT W FLOW ALOFT WILL BACK TO LIGHT SW MON MORNING AND
LIGHT S MON AFTERNOON...INCREASING TO MODERATE S MON EVENING.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z TUESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS:   PATCHY HIGH AND MID CLOUD MAY HINDER THE
PREDAWN FOG FORECAST IN VCNTY KPKB AND KEKN.  WITH THE DEVELOPING
SOUTHEAST LOW LEVEL FLOW OVERNIGHT...THE ARRIVAL OF THE LOWER
CLOUDS...AND AT WHAT HEIGHTS COULD VARY.  THIS INCLUDES THE KBKW
VICINITY.  TIMING OF DETERIORATION OF FLIGHT CONDITIONS IN
WIDESPREAD RAIN OVERSPREADING THE AREA MON AFTERNOON AND EVENING MAY
VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                              MON 09/17/12
UTC 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
EDT 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    M    M    M    M    M    M    M    M    M    M
EKN CONSISTENCY  M    L    L    L    L    L    L    M    H    H    H    H
PKB CONSISTENCY  M    M    L    L    L    L    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 06Z TUESDAY...
IFR IN RAIN THROUGH MUCH OF TUESDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KMC/KTB/JMV
NEAR TERM...KTB/TRM
SHORT TERM...KMC
LONG TERM...KMC
AVIATION...TRM

Nearby

Flood Watches in West Virginia, 2012Flood Watches in Virginia, 2012Flood Watches in Kentucky, 2012Every flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.